Thunderstorm Wind, Clark
- When
- June 21, 8:10 PM CST
- Where
- Clark County, Wayland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.400, -91.580
Tree branches were blown down near Wayland, MO.
A cold front over northeast Iowa and northern Illinois combined with an unstable air mass to produce thunderstorms during the late afternoon and evening of June 21st. The stronger storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A cold front over northeast Iowa and northern Illinois combined with an unstable air mass to produce thunderstorms during the late afternoon and evening of June 21st. The stronger storms produced damaging winds and large hail. Heavy rain was also common with the storms, which caused some flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 21, 7:33 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 833 PM CDT THU JUN 21 2007 .UPDATE... SVR WX EVENT UNDERWAY ATTM...PRIMIARLY ACROSS THE SRN CWA WHERE A BOW ECHO EXISTS AND IS ACCELERATING SE. WILL BE RE-EVALUATING THE GOING FCST SHORTLY. I AM CONSIDERING A FLASH FLOOD WATCH FOR FRIDAY AND FRIDAY NIGHT. PRIMARY AREA OF CONCERN IS THE SRN CWA. THAT REGION HAS RECEIVED LOCALLY HEAVY RAIN. PRESENT TRENDS INDICATE THE CONVECTION OVER CENTRAL NEBRASKA WILL CONTINUE ORGANIZING AS IT MOVES EWD. IF IT HOLDS TOGETHER IT WILL ARRIVE IN OUR REGION FRIDAY MORNING TOWARD MIDDAY. BIG CHALLENGE THOUGH IS IF IT HOLDS TOGETHER ENOUGH TO PRODUCE LOCALLY HEAVY RAIN. IT WILL HAVE TO FIGHT THE RELATIVELY DRY EASTERLY WINDS AS IT APPROACHES US. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT THU JUN 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 302 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30 CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70 MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO GALESBURG ILLINOIS. MAYES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HEAVY RAIN 1 W TENNESSEE 40.41N 90.86W
06/21/2007 M0.45 INCH MCDONOUGH IL TRAINED SPOTTER
RAIN FELL IN 10 MINUTES
0746 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M39.00 MPH MUSCATINE IA AWOS
0756 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M53.00 MPH MUSCATINE IA AWOS
0814 PM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
0815 PM FUNNEL CLOUD SUNBURY 41.67N 90.93W
06/21/2007 CEDAR IA LAW ENFORCEMENT
PUBLIC REPORT
0815 PM TSTM WND GST 4 S MEDIAPOLIS 40.96N 91.16W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 5 S ROSEVILLE 40.66N 90.65W
06/21/2007 E0.75 INCH WARREN IL TRAINED SPOTTER
DIME SIZE HAIL FOR A COUPLE OF MINUTES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA PUBLIC
TREES DOWN AND SHINGLES SCATTERED
0828 PM HAIL MACOMB 40.47N 90.68W
06/21/2007 E0.25 INCH MCDONOUGH IL EMERGENCY MNGR
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA LAW ENFORCEMENT
8 INCH DIAMETER TREE BRANCH DOWN COVERING 2/3S OF ROAD
BETWEEN ORCHARD AND HARRISON STREERS IN MEDIAPOLIS
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 ENE MUSCATINE 41.43N 91.04W
06/21/2007 MUSCATINE IA TRAINED SPOTTER
LARGE 1 1/2 FOOT DIAMETER TREE LIMB DOWN OVER POWER
LINES. POWER OUT IN THE HERSHEY MANOR AREA.
&&
ELLIOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST VINTON 42.16N 92.03W
06/21/2007 M56 MPH BENTON IA AWOS
0830 PM TSTM WND DMG FORT MADISON 40.62N 91.35W
06/21/2007 LEE IA TRAINED SPOTTER
TREE BRANCHES AND SIGNS BLOWN OVER.
&&
15The Quad Cities radar (KDVN), 159 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
Tree branches were blown down near Wayland, MO.
Tree branches were blown down between Wayland and Alexandria.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45725, 45728.